# SDR AALA950575

- Difficulty date: April 3, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7531A
- Make and model: Doug DC-9-82
- Aircraft serial: 49923
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 7094
- Condition: Overheated
- Location: Cabin
- Stage of operation: TX
- Nature of condition: A, B
- Precautionary procedure: O

## Discrepancy

LGA - FLT 0339 - AT THE GATE PRIOR TO PASSENGER BOARDING, FLIGHT ATTENDANT REPORTED SMOKE IN CABIN AT PASSENGER SEAT 27AB NEAR OVERHEAD BIN.  FIRE DEPARTMENT SUMMONED AND FIRE EXTINGUISHED.  CHECK OF CABIN OVERHEAD REVEALED FLOURESCENT LIGHT BALLAST AT PASSENGER SEAT 27AB HAD FAILED RESULTING IN ELECTRICAL FIRE.  AIRCRAFT MAINTENANCE FERRY LGA/TUL FOR REPAIRS TO LIGHT SYSTEM AND OTHER CONSEQUENTIAL DAMAGE TO CABIN INTERIOR AND FUSELAGE.  (W)
